MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-2509
Medical Device Problem Codes Mechanical Problem (1384); Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Swelling/ Edema (4577)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: (b)(6), 200-02-35 - three peg patella 35mm.(b)(6), 02-010-01-0325 - logic femoral ps cem right sz 2.5.(b)(6), 02-012-45-2515 - lgc tibial fit tray cem sz 2.5f / 1.5t.(b)(6), 201-78-88 - 4"" drill bit, mod.Hex 2-pk.(b)(6), 201-78-88 - 4"" drill bit, mod.Hex 2-pk.The product associated with the reported event is within the scope of recall z-0021-022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Legal case ¿ usa (mdl no.3044) (ngg) (mmh).Patient id: iris shoots rk 1st rev.Refer to (b)(4) rk 2nd rev.8.Plaintiff was implanted with the following exactech device: knee.9.Leg in which the exactech device was implanted: right.10.Date the exactech device was implanted: (b)(6) 2016.11.State in which the exactech device was implanted: (b)(6).12.Date the exactech device was surgically removed/revised: 2018.13.On (b)(6) 2016, plaintiff underwent a right total knee arthroplasty in which an exactech optetrek logic device was implanted.In 2018, plaintiff underwent a right total knee arthroplasty revision.Plaintiff suffered from pain, swelling, and decreased range of motion.The implantation of the exactech device and subsequent revisions have caused personal injuries, severe pain and suffering, mental anguish, emotional distress, fear, loss of enjoyment of life, medical expenses, and financial losses, and she will sustain future damages including but not limited to cost of medical care, rehabilitation, mental and emotional distress, and pain and suffering.Accordingly, plaintiff is seeking compensatory and special damages, including attorneys' fees and costs, and all other available remedies under the law.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044 (ngg) (mmh), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.Serial number, item number and full description: (b)(6), 02-012-35-2509 - logic tibia ps mod insrt sz 2.5 9mm.Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510(k): k093360.Concomitants; (b)(6), 200-02-35 - three peg patella 35mm.(b)(6), 02-010-01-0325 - logic femoral ps cem right sz 2.5.(b)(6), 02-012-45-2515 - lgc tibial fit tray cem sz 2.5f / 1.5t.(b)(6), 201-78-88 - 4" drill bit, mod.Hex 2-pk.(b)(6), 201-78-88 - 4" drill bit, mod.Hex 2-pk.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, loss of range of motion or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 2.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key19938813
Report Number1038671-2024-02742
Device Sequence Number14690810
Product Code JWH
UDI-Device Identifier10885862001764
UDI-Public10885862001764
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Catalogue Number02-012-35-2509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale